Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2017, Article ID 6976917, 2 pages
https://doi.org/10.1155/2017/6976917
Case Report

A Case of Probable Amisulpride Induced Mania after Eight Months of Therapy

1Department of Psychiatry, Manipal Teaching Hospital, Fulbari 11, Pokhara, Nepal
2Manipal Teaching Hospital, Fulbari 11, Pokhara, Nepal

Correspondence should be addressed to Prakash Thapa; moc.liamg@423apahthsakarp

Received 4 July 2017; Revised 7 August 2017; Accepted 30 August 2017; Published 9 October 2017

Academic Editor: Toshiya Inada

Copyright © 2017 Prakash Thapa and Rajasee Sharma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Development of manic symptoms during treatment with atypical antipsychotics can be a troublesome side effect that has been described with most atypical antipsychotics. However, reports of amisulpride induced mania have been rare. Here, we report the case of an 18-year-old male patient diagnosed with schizophrenia, who developed manic symptoms while on treatment with amisulpride. While previous reports have described occurrence of mania within days to three months of treatment with amisulpride, we report a case where manic symptoms occurred after around eight months of therapy. We have also attempted to describe the possible risk factors based on the available case studies.